Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 244, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 13, 2017, 5:28 PM CDT for Cherokee County, Rusk County, Smith County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2017, 5:28 PM CDT (22:28 UTC)
- Expired
- Aug 13, 2017, 5:54 PM CDT
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherokee County, TX, Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 127 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 675 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
712
WUUS54 KSHV 132228
SVRSHV
TXC073-401-423-132315-
/O.NEW.KSHV.SV.W.0244.170813T2228Z-170813T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
528 PM CDT SUN AUG 13 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southeastern Smith County in northeastern Texas...
Northwestern Rusk County in northeastern Texas...
Northeastern Cherokee County in northeastern Texas...
* Until 615 PM CDT
* At 527 PM CDT, a severe thunderstorm was located over Mixon, or 8
miles north of Jacksonville, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jacksonville, Overton, Bullard, Troup, New London, Arp, Mount
Selman, Mixon, Turnertown, Joinerville, Concord and Brachfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Shreveport.
This thunderstorm is capable of producing all types of severe weather
including large hail, destructive straight line winds and possibly
even a tornado. Move quickly to a safe shelter such as an interior
room, a bathroom, closet or basement.
&&
LAT...LON 3198 9530 3214 9534 3232 9488 3202 9481
TIME...MOT...LOC 2227Z 248DEG 18KT 3209 9523
HAIL...1.00IN
WIND...60MPH
$$
071 follow-up statement
268
WWUS54 KSHV 132254
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
554 PM CDT SUN AUG 13 2017
TXC073-401-423-132303-
/O.CAN.KSHV.SV.W.0244.000000T0000Z-170813T2315Z/
Smith TX-Rusk TX-Cherokee TX-
554 PM CDT SUN AUG 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SMITH...
NORTHWESTERN RUSK AND NORTHEASTERN CHEROKEE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3198 9530 3214 9534 3232 9488 3202 9481
TIME...MOT...LOC 2252Z 248DEG 18KT 3214 9508
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:45 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 13, 2:45 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 245 PM CDT Sun Aug 13 2017 .DISCUSSION... Weak surface boundary extending along I-20 from Tyler to Monroe to be the trigger for convection this evening. Latest radar imagery already indicating thunderstorms approaching Canton and moving east toward Mineola and Lindale. HiRes models suggest convection to continue across northeast Texas and north Louisiana through late this evening. Some storms could produce rainfall totals as high as 3 to 5 inches by mid-evening. At this time, not expecting widespread flash flooding with this round of storms due to their movement across areas that have reported only 2 inches or less over the past 24 hours. However, cannot rule out locally heavy rainfall producing ponding of water on roadways along with gusty winds and frequent cloud to ground lightning. Weak disturbances in upper-level zonal flow to maintain a chance for afternoon showers and thunderstorms through Monday. Upper- level ridge to build west across the region through the work week allowing for only isolated to widely scattered afternoon showers and thunderstorms each day. However, upper-level ridging will support much warmer temperatures with highs climbing back into the mid 90s. With sufficient low-level moisture in place, afternoon heat index values on Monday will climb to around 105 degrees with some areas in deep east Texas approaching 107 degrees. Will likely issue a heat advisory for Monday but will hold off until after the 14/00Z model runs come in. By Thursday, with the upper-ridge fully established across the region, the entire ArkLaTex could be facing heat index values of around 107 degrees. Otherwise, hot and humid conditions with a a chance for afternoon showers and thunderstorms expected from late in the week into the weekend. /05/ && .PREV DISCUSSION... /issued 123 PM CDT Sun Aug 13 2017/ AVIATION... Decayed mcs across area leaving only patchy showers of mostly lgt rain across area. Skies mostly vfr except for a few patchy mvfr decks for the time being. Rain cooled air has begun to destabilize east of the I-35 corridor and these developing tstms may intensify as they move into ne TX later this aftn. Although this eastward movg convection will likely dissipate btwn 14/01-03, additional convection possible later tonight into Monday in rich mstr enviromment. Patchy low clouds and fog also possible late tonight. Southerly wind 5 to 10 kts on Monday, along with diminishing rain chances as high pressure ridge begins to build into the area from the w-sw./07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 93 77 94 / 60 20 10 20 MLU 75 90 76 93 / 60 40 20 30 DEQ 72 87 74 92 / 40 60 30 20 TXK 74 89 76 93 / 60 50 20 10 ELD 73 88 75 93 / 60 50 20 30 TYR 76 94 78 94 / 50 20 10 10 GGG 76 94 77 94 / 50 20 10 10 LFK 77 95 77 95 / 20 10 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/07
Hazardous weather outlook, Aug 13, 11:49 AM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1149 AM CDT Sun Aug 13 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-141700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1149 AM CDT Sun Aug 13 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will continue through this afternoon across the area. Locally heavy rainfall may be possible across south-central Arkansas, north Louisiana and deep east Texas. In addition, locally gusty winds will be possible in the stronger storms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered showers and thunderstorms producing brief heavy rainfall and locally gusty winds expected across southeast Oklahoma and southern Arkansas on Monday in advance of another upper-level disturbance. Showers and thunderstorms to become more isolated through the end of the week as an upper-level ridge of high pressure builds over the region. This will result in a return to the heat, with afternoon temperatures climbing back into the lower and mid 90s. When combined with the humidity, heat index values will range between 100 and 105 degrees each day. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, may be needed today and tonight.
In the hours before
Special weather statement, Aug 13, 4:23 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
423 PM CDT SUN AUG 13 2017
TXZ136>138-150-132230-
Gregg TX-Smith TX-Harrison TX-Rusk TX-
423 PM CDT SUN AUG 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...SOUTHWESTERN
HARRISON...NORTHERN RUSK AND GREGG COUNTIES UNTIL 530 PM CDT...
At 423 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Tyler, moving east at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Tyler, Longview, Henderson, Kilgore, Whitehouse, White Oak,
Gladewater, Hallsville, Overton, Bullard, Troup, New London, Arp,
Clarksville City, Harleton, Liberty City, Joinerville, Turnertown,
Lakeport and Noonday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake of the Pines, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3240 9538 3267 9457 3225 9455 3220 9458
3214 9520 3214 9545
TIME...MOT...LOC 2123Z 258DEG 58KT 3237 9514
07Special weather statement, Aug 13, 5:02 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
502 PM CDT SUN AUG 13 2017
TXZ136-149-150-132300-
Smith TX-Cherokee TX-Rusk TX-
502 PM CDT SUN AUG 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...SOUTHERN
RUSK AND NORTHERN CHEROKEE COUNTIES UNTIL 600 PM CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mount Selman, or 9 miles south of Whitehouse, moving east at 25 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Jacksonville, Henderson, Rusk, Bullard, Troup, Ponta, Pinehill, New
Salem, Mount Selman, Mixon, Reese, Minden, Maydelle, New Summerfield,
Mount Enterprise, Gallatin, Reklaw, Cuney, Teaselville and Laneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3220 9458 3207 9460 3198 9460 3197 9453
3187 9452 3185 9493 3183 9494 3179 9540
3183 9541 3184 9544 3190 9544 3193 9542
3195 9545 3198 9545 3201 9543 3204 9544
3205 9542 3206 9544 3209 9543 3213 9546
TIME...MOT...LOC 2201Z 252DEG 77KT 3210 9528
07The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:20 PM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 9 days |
| Aug 12, 8:21 PM CDT | Special Weather Statement | SHV | Smith | 39 min |
| Aug 12, 9:29 PM CDT | Areal Flood Advisory | SHV | Cherokee, Smith | 3 hr |
| Aug 13, 2:42 AM CDT | Areal Flood Advisory | SHV | Franklin, Red River, Titus | 3 hr |
| Aug 13, 3:37 AM CDT | Areal Flood Advisory | SHV | Bowie | 3 hr |
| Aug 13, 3:51 AM CDT | Special Weather Statement | SHV | Franklin, Titus | 54 min |
| Aug 13, 4:07 AM CDT | Flash Flood Warning | SHV | Franklin, Red River, Titus | 3 hr |
| Aug 13, 5:55 AM CDT | Special Weather Statement | SHV | Franklin, Titus | 50 min |
| Aug 13, 7:05 AM CDT | Areal Flood Advisory | SHV | Camp, Franklin, Morris, Titus, Upshur, Wood | 3 hr |
| Aug 13, 11:05 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 7 days |
| Aug 13, 3:01 PM CDT | Areal Flood Advisory | SHV | Smith, Wood | 119 min |
| Aug 13, 4:23 PM CDT | Special Weather Statement | SHV | Gregg, Smith | 67 min |
| Aug 13, 5:02 PM CDT | Special Weather Statement | SHV | Cherokee, Rusk | 58 min |
| Aug 13, 6:40 PM CDT | Special Weather Statement | SHV | Cherokee | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.